The Lupus Forum banner
1 - 6 of 6 Posts

·
Registered
Joined
·
29 Posts
Discussion Starter · #1 ·
:worried: Hi there, I just wondered if anyone can give me some advice, I have been on 10mgs of pred for 9yrs, for lupus, but at the end of july i was in hosp for 2 weeks with costachondritis and dx with fibro aswell, they inc pred to 60mgs i have been reducing it by 5mgs each week now i am back to 10mg, i have also started aza and amatryptiline, but my main concern is my face!! it balloned in hosp with the inc in pred, but i was told that it would come down, but its still as bad, and so so painful it feels as if i have concrete rocks in my cheeks it goes real hard then softens a wee bit and when its hard the skin feels like it is being stretched too far and about to burst, i have also got pockets of fat or fluid arond the bony bit ( clavicle ) on either side, which again i was told would go as the pred reduced, has anyone experienced this if so , how long did it take to look normal again or does it stay like this forever, its really getting me down, i hate looking in the mirror, i would be so grateful for any advice
carol5:sad:
 

·
Registered
Joined
·
25 Posts
Hi Carol.

I was on Pred for a long time(for Crohns disease)and I had the huge moon face and the swelling you have around my neck.It did eventually go away but think it was after I came off them all together,but then they went away within weeks.I can totally understand how you are feeling,its difficult enough being ill,without having to cope with all these side effects:(

Bonnie x
 

·
Administrator
Joined
·
10,196 Posts
Hi Carol,

The same thing happens to me every time I have to increase the Prednisone. Usually I don't start shedding the cheeks until I get down to 10 mgs. It takes time but I have always gone back to normal.

Take care,
Lazylegs
 

·
Registered
Joined
·
2,404 Posts
According to Dr. D'Cruz at St. Thomas' Hosp. you should find the weight comes off when you get down to 8mgms. I was lucky my face has never really blown up like this, although my body has got fatter (sigh).
It is very hard and unpleasant when we need a big increase in steroids, so well done for tapering them down so well.
x Lola
 

·
Registered
Joined
·
29 Posts
Discussion Starter · #5 ·
thankyou,thankyou,thankyou, i feel so much better now just knowing i can get back to normal is a huge relief! did you all have the pain and the concrete in the cheeks feeling also
carol5 x
 

·
Registered
Joined
·
376 Posts
Hi Carol,

Thanks for posting this question. I'm in the same boat as you. I went up to 80 mg when I had pericarditis. I'm back down to 20 mg, but my face (and body) is huge. I tell people that I look like a chipmunk with my mouth full of nuts tucked in my cheeks. Might as well laugh about than cry. But seriously, it bothers me as well. I am huge. I can't seem to stop eating on prednisone either. I'm hoping it will go away as well. I am so tired (and sore) of biting the inside of my cheeks trying to eat!..

Nutty
 
1 - 6 of 6 Posts
Top